Marked Decreased Tracer Binding in 123 I-FP-CIT SPECT Scans From Lisdexafetamine Dismesylate Interaction: A Case Report
Related Experiment Video
Updated: Jul 6, 2025

Creating Dynamic Images of Short-lived Dopamine Fluctuations with lp-ntPET: Dopamine Movies of Cigarette Smoking
Published on: August 6, 2013
Toji Miyagawa1, Cynthia Vernon2, Scott A Przybelski3
1Departments of Neurology.
Objectives:
The objective of this case study is to raise awareness of potential 123 I-FP-CIT SPECT interference by lisdexafetamine dimesylate, a prodrug of d -amphetamine.
Methods:
A 69-year-old man with Rapid Eye Movement sleep behavior disorder and mild cognitive impairment had been treated with lisdexafetamine dimesylate for attention-deficit/hyperactivity disorder. The patient had annual or biennial 123 I-FP-CIT SPECT evaluations after their baseline visit at 69 years old. Nigrostriatal dopamine transporter uptake was semiquantitatively evaluated with 123 I-FP-CIT SPECT using DaTQUANT 2.0 software. Lisdexafetamine dimesylate was discontinued 3 months before the sixth-year visit (76 years old) by his primary care provider.
Results:
The patient had 4 123 I-FP-CIT SPECT scans with lisdexafetamine dimesylate and 2 scans after the discontinuation of lisdexafetamine dimesylate. The DaTQUANT z -scores of the putamen declined from -1.36 at the baseline visit to -3.02 at the fifth-year visit. After the discontinuation of lisdexafetamine dimesylate, DaTQUANT z -scores of the putamen increased to -0.63 at the sixth-year visit and remained in the normal range of -0.71 at the seventh-year visit.
Conclusions:
This case suggests that lisdexafetamine dimesylate may have a strong interference with 123 I-FP-CIT SPECT, decreasing the tracer binding to the dopamine transporter and presenting false positive results.
More Related Videos
12:04Fluorescence-Activated Cell Sorting-Radioligand Treated Tissue FACS-RTT to Determine the Cellular Origin of Radioactive Signal
Published on: September 10, 2021
06:52Positron Emission Tomography Using 64-Copper as a Tracer for the Study of Copper-Related Disorders
Published on: April 28, 2023